U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 04-01-2013, 01:21 PM
 
23,844 posts, read 34,882,751 times
Reputation: 30952

Advertisements

Quote:
Originally Posted by Moonlady View Post
I've been taking Niacin (timed release) and Polycosanol with Red Yeast Rice and my cholesterol is down considerably. As I understand it, Red Yeast Rice is a natural statin, but it has not caused me any issues. I prefer to take natural supplements when I can.
I will research this as well. I want lower cholesterol, but not at the expense of my general health.
Reply With Quote Quick reply to this message

 
Old 04-03-2013, 02:18 PM
 
Location: Bella Vista, Ark
64,546 posts, read 71,867,716 times
Reputation: 33453
Quote:
Originally Posted by Charles View Post
Been on statins on and off since 1999. No problems at all except my doctor told me to stop drinking as I was taking a killer dose of 80mg of lipitor and the combo of beer and lipitor were straining my liver.

Also was taking the alpha lipoic acid. Gave me acid indigestion so I stopped taking it. Still take the fish oil and C and E and multivitamin and 81mg aspirin.

How about getting a second cardiologist's opinion?
that is a lot of lipitor...I was told to either stop or cut back on my drinking as well. My liver ezimes are just slightly above normal, so she didn't tell me I couldn't drink at all. We did cut my statins back cause my colests is good in everyway..
Reply With Quote Quick reply to this message
 
Old 04-03-2013, 02:22 PM
 
Location: Bella Vista, Ark
64,546 posts, read 71,867,716 times
Reputation: 33453
Quote:
Originally Posted by Tek_Freek View Post
I will research this as well. I want lower cholesterol, but not at the expense of my general health.
If hubby's blood tests don't show anything tomorrow or whenever, I might suggest he stop the statins just for a few weeks. I know he can't let the doctor know, she would go into orbit, but your leg problems sound like his,
Reply With Quote Quick reply to this message
 
Old 04-03-2013, 02:52 PM
 
2,126 posts, read 5,538,609 times
Reputation: 1512
Lipitor 40mg did me in a long,long time ago,almost had me in wheel chair,been thru all of them,last was Zetia.It caused problems and didn't do any good.
As a last resort I and my wife are trying crestor 5 mg.We take it on Monday and Thurday now for 3 months and had blood work done,mine dropped from125 to 77 and wife from 250 to 140.We did try it for 3 days a week and did have aches.
So we will see how it goes.We timed our use with April 1st doctor appt.
Reply With Quote Quick reply to this message
 
Old 04-05-2013, 01:52 PM
 
Location: Bella Vista, Ark
64,546 posts, read 71,867,716 times
Reputation: 33453
along with some other changes hubby is going to stop taking his statin drugs. Maybe not right away but in the next month or so, he is playing this by ear right now..
Reply With Quote Quick reply to this message
 
Old 04-06-2013, 08:01 AM
 
23,844 posts, read 34,882,751 times
Reputation: 30952
Quote:
Originally Posted by nmnita View Post
If hubby's blood tests don't show anything tomorrow or whenever, I might suggest he stop the statins just for a few weeks. I know he can't let the doctor know, she would go into orbit, but your leg problems sound like his,
This is what bothers me about doctors. Why can't they think outside the box just a little? Or actually care about their patients as they claim they do? They seem to want to take the easy way out (statin) instead of taking the time and making an effort to find a different solution for those who have bad side effects with it.

My doctor didn't get overly upset, but his only recommendation, besides exercise and losing weight, was a different statin. I agree with his recommendation but until I'm over this breathing problem I can't do much exercise, and I won't be taking statins again, ever.

If I told a doctor I was going to stop statins as a test to see if the pain would go away and they "went into orbit" the doctor and I would have a conversation that the doctor would not want to have... I am not shy about telling someone off and if his doctor doesn't care enough about him as a patient that they will ignore all the pain and suffering that might be caused by statins then they aren't much of a doctor.

/rant
Reply With Quote Quick reply to this message
 
Old 04-06-2013, 11:54 AM
 
Location: Bella Vista, Ark
64,546 posts, read 71,867,716 times
Reputation: 33453
Quote:
Originally Posted by Tek_Freek View Post
This is what bothers me about doctors. Why can't they think outside the box just a little? Or actually care about their patients as they claim they do? They seem to want to take the easy way out (statin) instead of taking the time and making an effort to find a different solution for those who have bad side effects with it.

My doctor didn't get overly upset, but his only recommendation, besides exercise and losing weight, was a different statin. I agree with his recommendation but until I'm over this breathing problem I can't do much exercise, and I won't be taking statins again, ever.

If I told a doctor I was going to stop statins as a test to see if the pain would go away and they "went into orbit" the doctor and I would have a conversation that the doctor would not want to have... I am not shy about telling someone off and if his doctor doesn't care enough about him as a patient that they will ignore all the pain and suffering that might be caused by statins then they aren't much of a doctor.

/rant
well hubby and I both stopped them yesterday. We will give in a couple of weeks. And, we do not intend mention this to our doctor at all. Hubby also sees his kidney doctor on Wednesday and is going to mention the aches and pains and weakness in his legs and upper arms. He isn't going to blast our primary care doctor and won't even mention the statin discontinuation but will see what feedback he gets to why the aches, pains and weakness.
Reply With Quote Quick reply to this message
 
Old 04-06-2013, 02:04 PM
Status: "Celebrating 55 plus..." (set 24 days ago)
 
Location: Out there somewhere...
37,249 posts, read 40,480,109 times
Reputation: 99395
My doctor started me out on 20mg Lipitor for high cholesterol and the drop in numbers was negligent, he upped it to 40mg and still very little change so he then upped it again to 80 mg and wow what a drop in numbers but along with it came total body excruciating muscle pain where I couldn't even sleep. So he cut me back to the 40 mg and the pain was still there so I stopped the statin altogether and after about 2 days the pain totally disappeared. Now I'll have to get another blood test soon to see what happens.
Reply With Quote Quick reply to this message
 
Old 04-06-2013, 03:21 PM
 
23,844 posts, read 34,882,751 times
Reputation: 30952
Quote:
Originally Posted by nmnita View Post
well hubby and I both stopped them yesterday. We will give in a couple of weeks. And, we do not intend mention this to our doctor at all. Hubby also sees his kidney doctor on Wednesday and is going to mention the aches and pains and weakness in his legs and upper arms. He isn't going to blast our primary care doctor and won't even mention the statin discontinuation but will see what feedback he gets to why the aches, pains and weakness.
Why would you even consider bad mouthing your primary to the kidney doctor?
Reply With Quote Quick reply to this message
 
Old 04-06-2013, 03:23 PM
 
23,844 posts, read 34,882,751 times
Reputation: 30952
Quote:
Originally Posted by nitram View Post
My doctor started me out on 20mg Lipitor for high cholesterol and the drop in numbers was negligent, he upped it to 40mg and still very little change so he then upped it again to 80 mg and wow what a drop in numbers but along with it came total body excruciating muscle pain where I couldn't even sleep. So he cut me back to the 40 mg and the pain was still there so I stopped the statin altogether and after about 2 days the pain totally disappeared. Now I'll have to get another blood test soon to see what happens.
My Cholesterol levels have gone up and I'm going to look into other solutions. I won't go back to the pain and exhaustion. Why bother living if it's worthless?
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads

All times are GMT -6.

2005-2017, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32 - Top